Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 325, NWS Mobile, AL

November 8, 2000Covington County, Alabama; Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Nov 8, 2000, 4:55 PM CST for Covington County, Alabama; Okaloosa County, Florida. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 8, 2000, 4:55 PM CST (22:55 UTC)
Expired
Nov 8, 2000, 6:00 PM CST
In force
65 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Covington County, AL, Okaloosa County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 082256
SVRMOB
ALC039-FLC091-090000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
455 PM CST WED NOV 8 2000

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COVINGTON COUNTY IN SOUTHWEST ALABAMA
  OKALOOSA COUNTY IN NORTHWEST FLORIDA

* UNTIL 600 PM CST

* AT 455 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 24 MILES SOUTH OF CAROLINA...MOVING NORTHEAST
  AT 25 MPH.

* THE SEVERE STORM WILL MOVE NORTHEAST INTO SOUTHERN AND CENTRAL 
COVINGTON COUNTY THROUGH 600 PM CST.  

STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH
THIS STORM.  IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY
SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3091 8677 3081 8662 3114 8636 3124 8657

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 2:00 PM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Nov 8, 2:00 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
200 PM CST WED NOV 8 2000

BUSY RADAR DAY. RIGHT NOW...NUMEROUS SHOWERS AND THUNDERSTORMS ARE
MOVING ONSHORE TOWARD THE NORTHEAST. LOW LEVEL CIRCULATIONS ARE
POPPING UP BOTH ALONG THE COAST AND INLAND. WILL KEEP AN EYE ON IT.

BIG PICTURE SHOWS WRAPPED UP LOW PRESSURE SYSTEM OVER THE TEXAS
COAST RIDING NORTHEAST ALONG A FRONTAL BOUNDARY THAT EXTENDS ALONG
THE LOWER MISSISSIPPI VALLEY. FAIRLY COLD AIR BEHIND THE FRONT AT
THE SURFACE AND ALOFT. ENERGETIC SHORT WAVE MOVING THROUGH TEXAS
INTO THE LOWER MISSISSIPPI VALLEY WILL PUSH THE LOW NORTHEAST INTO
THE TENNESSEE VALLEY LATER TODAY. RICH MOISTURE AHEAD OF THIS SYSTEM
WILL KEEP US ACTIVE THROUGH TONIGHT. WILL ADD SEVERE LANGUAGE TO
ZONE FORECASTS FOR THIS EVENING AND TONIGHT. MODELS IN FAIR
AGREEMENT SHOWING FRONT MOVING ACROSS CWA TOMORROW MORNING. PERHAPS
A LITTLE RESIDUAL CLOUDINESS DUE TO LAYER LIFTING AS COLDER AIR
MOVES INTO THE AREA. LOOKING FOR CLEARING THROUGH THE AFTERNOON
HOWEVER AS DRIER AIR PREVAILS WITH NORTHEAST SURFACE FLOW. COOLER
TEMPS IN THE OFFING BEHIND THE FRONT. GUIDANCE HAS HIGHS IN THE 60S
AND LOWS IN THE 40S ACROSS THE BOARD. SEEMS PLAUSIBLE LOOKING AT THE
TEMPS BEHIND THE FRONT. WILL LIKELY HIT HIGH TEMPS EARLY IN THE
MORNING BEFORE COOLER AIR ADVECTS IN. WILL GO LIKELY POPS THROUGH
TONIGHT FOR ALL AREAS...THEN SCATTERED POPS FOR THURSDAY.

FOR THE MARINE AREA...WILL KEEP SCA THROUGH TONIGHT UNDER STRONG
SOUTHERLY FLOW. HAVE CONDITIONS IMPROVING THROUGH AFTER FRONTAL
PASSAGE TOMORROW MORNING AS LIGHTER WEST TO NORTHWEST WINDS KNOCK
DOWN THE SEAS A LITTLE. WEATHER WILL REMAIN A LITTLE ACTIVE THROUGH
TONIGHT AS WELL.

FOR FIRE WEATHER...NO HIGHLIGHTS.

PRELIMINARY NUMBERS...
MOB EU 070/069 044/067 044 13840
PNS EU 070/069 047/068 047 13730
DTS BU 073/071 051/067 049 13730
GZH EU 068/068 043/066 041 13840
2R0 E}U 064/065 039/063 037 13820
61A EU 066/067 040/064 038 13830

.MOB...
AL...SMALL CRAFT ADVISORY GMZ630-650-670 OUT 60 NM.
FL...SMALL CRAFT ADVISORY GMZ675-675 OUT 60 NM.
MS...NONE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 10:36 AM CSTSevere Thunderstorm WarningMOBMobile39 min
Nov 8, 10:49 AM CSTTornado WarningMOBMobile, Washington26 min
Nov 8, 11:04 AM CSTTornado WarningMOBBaldwin26 min
Nov 8, 11:31 AM CSTTornado WarningMOBClarke, Washington29 min
Nov 8, 11:42 AM CSTTornado WarningMOBBaldwin33 min
Nov 8, 12:06 PM CSTTornado WarningMOBBaldwin39 min
Nov 8, 12:37 PM CSTTornado WarningMOBClarke, Washington38 min
Nov 8, 12:42 PM CSTTornado WarningMOBMonroe, Wilcox48 min
Nov 8, 12:45 PM CSTTornado WarningMOBBaldwin30 min
Nov 8, 1:14 PM CSTTornado WarningMOBBaldwin, Escambia46 min
Nov 8, 1:16 PM CSTTornado WarningMOBClarke, Marengo, Wilcox44 min
Nov 8, 2:02 PM CSTSevere Thunderstorm WarningMOBWashington28 min
Nov 8, 2:02 PM CSTTornado WarningMOBWashington28 min
Nov 8, 11:40 AM CSTTornado WarningMOBEscambia, Santa Rosa35 min
Nov 8, 2:15 PM CSTSevere Thunderstorm WarningMOBOkaloosa30 min
Nov 8, 2:15 PM CSTTornado WarningMOBOkaloosa30 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.